Utah, 2011Drought in Utah, October 1 to 31, 2011
October 1 to 31, 2011 · NWS GJT · 2 events in 2 counties and zones
Drought conditions persisted across portions of Southeast Utah.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions persisted across portions of Southeast Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 30, 9:21 PM MST, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 30, 9:21 PM MST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1021 PM MDT FRI SEP 30 2011
...A BOUT OF BLUSTERY FALL WEATHER IN STORE BY MIDWEEK NEXT WEEK...
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
ISOLATED THUNDERSTORMS WILL KEEP POPPING OFF THE GRAND MESA AND
WEST ELK MTS THIS EVENING...WITH SCATTERED THUNDERSTORMS OVER THE SAN
JUAN MTS. THERE ARE NO DYNAMIC FEATURES SUPPORTING THESE SO THEY
WILL DISSIPATE QUICKLY AFTER SUNSET.
SATURDAY...A STRONG RIDGE WILL BE CENTERED OVER NM WITH THE SOUTHERLY
FLOW ON ITS WESTERN EDGE ENHANCING TRANSPORT OF SUBTROPICAL MOISTURE
FROM WESTERN MEXICO THROUGH AZ AND INTO UT. SOME OF THIS MOISTURE
WILL ROTATE EAST OVER WESTERN CO AS WELL. SPEED SHEAR WILL INCREASE A
BIT AS THE SW WIND COMPONENT ALOFT INCREASES SO THUNDERSTORMS WILL
HAVE A LITTLE MORE SUPPORT AND MOISTURE TO WORK ON. WILL EXPECT
SCATTERED STORMS SAT AFTERNOON AND EVENING OVER THE MOUNTAINS WITH
THE BEST AREAL COVERAGE OVER THE SAN JUAN MTS. AGAIN...THE GFS
PRODUCES NOCTURNAL CONVECTION WITH DOES NOT APPEAR TO HAVE ANY
SUPPORT.
SUNDAY...LOOKS LIKE A CARBON COPY OF SATURDAY. THE SUBTROPICAL
MOISTURE PLUME REMAINS OVER EASTERN UT AND WESTERN CO...WITH THE BEST
MOISTURE OVER THE SOUTH. THERE ARE NO VORT MAXES ROTATING THROUGH SO
NOT MUCH CHANGE EXPECTED IN THE SENSIBLE WEATHER. TEMPERATURES WILL
CONTINUE A VERY GRADUAL COOL DOWN DO TO CLOUD COVER.
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE UPPER RIDGE WILL CONTINUE SLIDING EAST WITH WESTERN CO AND
EASTERN UT BECOMING PROGRESSIVELY MORE OPEN TO A MOISTURE PLUME
BEING DRAWN NORTH FROM OLD MEXICO. MONDAY SHOULD SEE ANOTHER UPTICK
IN THUNDERSTORM COVERAGE AND CLOUD COVER. BY MONDAY NIGHT COMPONENTS
OF THE DEEP WEST COAST TROUGH WILL BEGIN MOVING ONSHORE. MONDAY NIGHT
AND TUE...THE GFS PAINTS THE FIRST LINE TO PRECIP ASSOCIATED WITH A
SHORTWAVE EJECTING FROM THIS LOW TO MOVING OVER THE AREA. WEDNESDAY
LOOKS LIKE IT SHOULD BE WILL BE DRIER AS A DRY SLOT AHEAD OF THE
TROUGH WILL BE OVERHEAD. BY WED EVENING THE MAIN TROUGH AND A STRONG
JET MOVE ONSHORE AND SPREAD OVER THE GREAT BASIN.
THURSDAY...THIS LOOKS LIKE THE TIME PERIOD WHEN THE STAND-UP COLD
FRONT AND STRONG JET MOVE THROUGH THE EASTERN GREAT BASIN AND CENTRAL
ROCKIES. IF THE GFS TIMING AND INTENSITY ARE FAIRLY ACCURATE...
SIGNIFICANT COLD ADVECTION SHOULD DRIVE SNOW LEVELS DOWN BELOW 8000
FEET THURSDAY NIGHT THROUGH FRIDAY.
&&
.AVIATION /FOR 06Z TAF ISSUANCE/...
VFR CONDITIONS WILL CONTINUE OVER THE TERMINAL SITES TONIGHT AND
SATURDAY. SCATTERED SHOWERS AND STORMS ARE EXPECTED YET AGAIN
OVER THE HIGHER TERRAIN WITH MOUNTAIN TAF SITES...KEGE AND
KASE...SEEING A BETTER CHANCE THAN OTHER TAF SITES. EXPECT CLOUDS
TO FORM AROUND NOON WITH SOME CUMULUS BUILDING FAIRLY QUICKLY AFTER
THAT. MAIN CONCERN FROM STORMS WILL BE STRONG OUTFLOW WINDS AND
BRIEF HEAVY RAIN. AS STATED...VFR WILL BE THE MAIN FLIGHT CONDITION
FOR THE CWA WITH BRIEF MVFR UNDER AND NEAR THE STORMS THAT DO FORM.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
&&
SHORT TERM...CJC
LONG TERM....CJC
AVIATION.....TGR
Hazardous weather outlook, Sep 30, 4:45 AM MST, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT FRI SEP 30 2011
COZ001>014-017>023-UTZ022>025-027>029-011200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT FRI SEP 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SAN JUAN AND WEST
ELK MOUNTAINS THIS AFTERNOON AND EVENING. THESE STORMS WILL BE HIGH
BASED GENERATING STRONG OUTFLOW WINDS BUT LITTLE RAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY NEXT WEEK...
MAINLY DURING THE AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
TGJT
Drought, Southeast Utah
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Southeast Utah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Abnormally dry to moderate drought conditions remained in place in the Four Corners area of Southeast Utah through October.
Drought, La Sal & Abajo Mountains
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
Abnormally dry conditions persisted across the southern portion of the area.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, October 1 to 31, 2011$100 million · 24 events
- Drought in Texas, October 1 to 31, 2011$623,000 · 46 events
- Drought in Oklahoma, October 1 to 31, 201148 events
- Drought in New Mexico, October 1 to 31, 201136 events
- Drought in Texas, October 1 to 31, 201133 events
- Drought in Georgia, October 1 to 31, 201126 events
- Drought in Oklahoma, October 1 to 31, 201125 events
- Drought in Texas, October 1 to 31, 201124 events
- Drought in Kansas, October 1 to 31, 201123 events
- Drought in Alabama, October 1 to 31, 201121 events
- Drought in Texas, October 1 to 31, 201121 events
- Drought in Arkansas, October 1 to 31, 201119 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357936, 358136.